Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 38, NWS Tallahassee, FL

April 16, 201113 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Apr 16, 2011, 9:06 AM CDT for 13 counties in Florida. It took effect at Apr 16, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2011, 9:06 AM CDT (14:06 UTC)
In effect from
Apr 16, 2011, 12:00 PM CDT
Expired
Apr 16, 2011, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 60 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1557 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1557 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WWUS82 KTAE 161406
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1006 AM EDT SAT APR 16 2011

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...FOR INLAND PORTIONS 
OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO A COMBINATION OF LOW 
RELATIVE HUMIDITY...20 FOOT WIND SPEEDS OF 15 MPH OR HIGHER AND HIGH 
DISPERSIONS...

...A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR ALL OF SOUTH CENTRAL AND SOUTHWEST GEORGIA AND 
THE SOUTHEAST CORNER OF ALABAMA DUE TO EXPECTED LONG DURATIONS OF 
LOW RELATIVE HUMIDITY...

.THE COMBINATION OF LOW RELATIVE HUMIDITY...BREEZY WINDS AND HIGH
DISPERSION WILL CREATE RED FLAG CONDITIONS ACROSS MOST INTERIOR
SECTIONS OF NORTH FLORIDA TODAY. FOR SUNDAY...WE WILL SEE THE
LOWER HUMIDITY SPREAD ACROSS ALL OF NORTH FLORIDA...BUT IT WILL BE
MUCH LESS WINDY AND DISPERSION INDICES WILL BE LOWER. THEREFORE...
WE WILL NEED TO WAIT FOR THE FORECAST ENERGY RELEASE COMPONENT TO
DETERMINE IF RED FLAG CRITERIA CAN BE MET ON THAT DAY. IT NOW
APPEARS THAT RED FLAG CRITERIA WILL BE MET FOR ALL OF OUR
SOUTHEAST ALABAMA AND GEORGIA ZONES ZONES SO A WATCH HAS BEEN
ISSUED FOR SUNDAY AFTERNOON. RED FLAG CONDITIONS WILL BE POSSIBLE
OVER PORTIONS OF THE TRI-STATE REGION MONDAY AND THEN WE WILL SEE
MOISTURE LEVELS GRADUALLY INCREASING FOR THE REMAINDER OF THE WEEK
AS WINDS SWING AROUND TO BECOME ONSHORE.

FLZ014>019-026-027-162300-
/O.UPG.KTAE.FW.A.0031.110416T1900Z-110417T0000Z/
/O.NEW.KTAE.FW.W.0038.110416T1700Z-110417T0000Z/
INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-
LIBERTY-INLAND WAKULLA-
1006 AM EDT SAT APR 16 2011 /906 AM CDT SAT APR 16 2011/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING DUE TO A COMBINATION 
OF LOW RELATIVE HUMIDITY...20 FOOT WIND SPEEDS OF 15 MPH OR HIGHER
AND HIGH DISPERSIONS...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ007>013-162300-
/O.UPG.KTAE.FW.A.0031.110416T1700Z-110417T0000Z/
/O.NEW.KTAE.FW.W.0038.110416T1700Z-110417T0000Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-
906 AM CDT SAT APR 16 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY...20 FOOT
WIND SPEEDS OF 15 MPH OR HIGHER AND HIGH DISPERSIONS...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

ALZ065>069-GAZ120>131-142>148-155>161-162300-
/O.NEW.KTAE.FW.A.0032.110417T1800Z-110418T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
1006 AM EDT SAT APR 16 2011 /906 AM CDT SAT APR 16 2011/

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

BARRY
2 follow-up statements
588 
WWUS82 KTAE 161945
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 PM EDT SAT APR 16 2011

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...FOR INLAND PORTIONS OF THE FLORIDA PANHANDLE AND
BIG BEND DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY...20 FOOT
WIND SPEEDS OF 15 MPH OR HIGHER AND HIGH DISPERSIONS...

...RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8
PM EDT /7 PM CDT/ SUNDAY FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST
AND SOUTH-CENTRAL GEORGIA...

.A MUCH DRIER AIRMASS HAS ARRIVED ACROSS THE REGION TODAY IN
THE WAKE OF A COLD FRONT. RELATIVE HUMIDITY VALUES HAVE DROPPED
TO BELOW CRITICAL LEVELS OVER MUCH OF NORTHWEST FLORIDA THIS
AFTERNOON AND WILL REMAIN LOW INTO THE EARLY EVENING HOURS. 
RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE EVEN LOWER ACROSS
THE REGION DURING SUNDAY AFTERNOON...ESPECIALLY AWAY FROM THE
IMMEDIATE COAST...WHERE MINIMUM RELATIVE HUMIDITY VALUES ARE
EXPECTED TO FALL INTO THE LOWER 20S. FOR THIS REASON A RED FLAG
WARNING HAS BEEN ISSUED FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST
AND SOUTH-CENTRAL GEORGIA. HOWEVER...WITH HIGH PRESSURE BUILDING
OVERHEAD...WINDS WILL BE MUCH LIGHTER ON SUNDAY AND KEEP
DISPERSION INDICES BELOW 75. FOR THESE REASONS...COMBINED WITH
CURRENT ENERGY RELEASE COMPONENTS BELOW 35...RED FLAG CONDITIONS
WILL NOT BE MET OVER NORTHWEST FLORIDA...DESPITE THE VERY LOW
RELATIVE HUMIDITY.

ALZ065>069-GAZ120>131-142>148-155>161-171100-
/O.UPG.KTAE.FW.A.0032.110417T1800Z-110418T0000Z/
/O.NEW.KTAE.FW.W.0039.110417T1700Z-110418T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
345 PM EDT SAT APR 16 2011 /245 PM CDT SAT APR 16 2011/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM
EDT /7 PM CDT/ SUNDAY FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST
AND SOUTH-CENTRAL GEORGIA....

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT
/7 PM CDT/ SUNDAY DUE TO EXPECTED LONG DURATIONS OF RELATIVE 
HUMIDITY AT OR BELOW 25 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ007>019-026-027-170000-
/O.CON.KTAE.FW.W.0038.000000T0000Z-110417T0000Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-
MADISON-LIBERTY-INLAND WAKULLA-
345 PM EDT SAT APR 16 2011 /245 PM CDT SAT APR 16 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY...20
FOOT WIND SPEEDS OF 15 MPH OR GREATER AND HIGH DISPERSION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

MROCZKA
116 
WWUS82 KTAE 170020
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
820 PM EDT SAT APR 16 2011

...RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /NOON CDT/ TO
8 PM EDT /7 PM CDT/ SUNDAY FOR ALL OF SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH-CENTRAL GEORGIA...

.A MUCH DRIER AIRMASS HAS ARRIVED ACROSS THE REGION TODAY IN THE
WAKE OF A COLD FRONT. RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE
EVEN LOWER ACROSS THE REGION DURING SUNDAY AFTERNOON...ESPECIALLY
AWAY FROM THE IMMEDIATE COAST...WHERE MINIMUM RELATIVE HUMIDITY
VALUES ARE EXPECTED TO FALL INTO THE LOWER 20S. FOR THIS REASON A
RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF SOUTHEAST
ALABAMA...SOUTHWEST AND SOUTH-CENTRAL GEORGIA. HOWEVER...WITH HIGH
PRESSURE BUILDING OVERHEAD...WINDS WILL BE MUCH LIGHTER ON SUNDAY
AND KEEP DISPERSION INDICES BELOW 75. FOR THESE REASONS...COMBINED
WITH CURRENT ENERGY RELEASE COMPONENTS BELOW 35...RED FLAG
CONDITIONS WILL NOT BE MET OVER NORTHWEST FLORIDA...DESPITE THE
VERY LOW RELATIVE HUMIDITY.

FLZ007>019-026-027-170130-
/O.EXP.KTAE.FW.W.0038.000000T0000Z-110417T0000Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-
MADISON-LIBERTY-INLAND WAKULLA-
820 PM EDT SAT APR 16 2011 /720 PM CDT SAT APR 16 2011/

...RED FLAG WARNING HAS EXPIRED FOR TODAY...

$$

ALZ065>069-GAZ120>131-142>148-155>161-171000-
/O.CON.KTAE.FW.W.0039.110417T1700Z-110418T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
820 PM EDT SAT APR 16 2011 /720 PM CDT SAT APR 16 2011/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO
8 PM EDT /7 PM CDT/ SUNDAY FOR ALL OF SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH-CENTRAL GEORGIA....

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 16, 2:52 AM CDT, 6 hours 14 minutes earlier.

Area forecast discussion, Apr 16, 2:52 AM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 AM EDT SAT APR 16 2011

...A TORNADO WATCH IS IN EFFECT UNTIL 10 AM EDT FOR MOST OF THE
ENTIRE FORECAST AREA EXCLUDING LAFAYETTE AND DIXIE COUNTIES...

.SHORT TERM (TODAY THROUGH MONDAY)...THE MAIN CONCERN FOR THE SHORT
TERM PERIOD WILL BE THE POSSIBILITY FOR LINGERING SEVERE WEATHER AS
THE COLD FRONT PUSHES EAST OUT OF OUR LOCAL AREA THIS MORNING. LOW
LEVEL WIND SHEAR AND HODOGRAPHS SUPPORT THE THREAT FOR TORNADOES
THROUGH THE EARLY MORNING HOURS. THIS THREAT IS FURTHER AIDED BY
FAVORABLE INSTABILITY RESULTING FROM THE NORTHWARD SURGE OF HIGHER
DEWPOINT OFF THE GULF. WEAKER LOW LEVEL SHEAR AND SLIGHTLY LESS
FAVORABLE HODOGRAPHS WILL REDUCE THE TORNADO THREAT OVER NORTH
FLORIDA...HOWEVER...AN ISOLATED TORNADO THREAT STILL EXISTS.
ALSO...DAMAGING WINDS AND SMALL HAIL CAN BE EXPECTED WITH ANY SEVERE
STORMS THAT DO FORM. BY SUNRISE...THE LINE OF STORMS IS EXPECTED
TO BE OVER OUR EXTREME EASTERN COUNTIES PRIMARILY AFFECTING SOUTH
CENTRAL GEORGIA AND THE EASTERN BIG BEND OF FLORIDA. LOW LEVEL SHEAR
IS EXPECTED TO REMAIN FAVORABLE IN THE DAWN HOURS AND AN ISOLATED
TORNADO THREAT CANNOT BE RULED OUT ESPECIALLY OVER SOUTH CENTRAL
GEORGIA. THAT BEING SAID...THE PRIMARY THREAT AS THESE STORMS EXIT
THE REGION THROUGH THE LATE MORNING WILL BE DAMAGING WINDS AND SMALL
HAIL.

AS THE LARGE UPPER LOW RESPONSIBLE FOR THE SEVERE WEATHER OPENS UP
AND RACES NORTHEAST...ZONAL FLOW WILL OVERSPREAD THE LOCAL AREA AND
HEIGHTS WILL GRADUALLY RISE. HIGHS THIS AFTERNOON WILL CLIMB TO THE
UPPER 70S TO LOWER 80S REGIONWIDE. WITH THE INFLUX OF DRY
AIR...OVERNIGHT LOWS TONIGHT WILL FALL INTO THE UPPER 40S (SLIGHTLY
BELOW AVERAGE). WITH THE FLOW EXPECTED TO REMAIN ZONAL...AND DRY AIR
REMAINING IN PLACE...SUNDAY WILL BE MUCH LIKE TODAY WITH HIGHS IN
THE LOWER 80S AND LOWS IN THE UPPER 40S. ON MONDAY...HEIGHTS WILL
INCREASE SLIGHTLY RESULTING IN HIGH TEMPERATURES CLIMBING INTO THE
MID 80S.

AFTER THIS MORNING...NO RAIN IS EXPECTED DURING THE SHORT TERM
PERIOD.

.LONG TERM (MONDAY NIGHT THROUGH NEXT SATURDAY)...AN UPPER LEVEL
RIDGE WILL BEGIN TO BUILD OVER THE LOCAL AREA MONDAY NIGHT AND
SHARPEN AS IT MOVES EAST OFF THE EASTERN SEABOARD THROUGH WEDNESDAY
BEFORE FLATTENING WEDNESDAY NIGHT. THE EAST TO WEST SURFACE RIDGE
ALSO WEAKENS AND ALLOWS A COLD FRONT TO DROP SOUTH INTO CENTRAL
GEORGIA AND ALABAMA BY DAYBREAK THURSDAY. THIS BOUNDARY WILL THEN
LIFT TO THE NORTH AS A WARM FRONT LATER THURSDAY THROUGH FRIDAY AS
ANOTHER LOW PRESSURE SYSTEM DEVELOPS IN THE CENTRAL PLAINS AND
TRANSLATES TO NORTHERN ILLINOIS FRIDAY EVENING. THIS LOW THEN MOVES
JUST NORTH OR THROUGH NEW ENGLAND SATURDAY WITH IT'S ATTENDANT COLD
FRONT DROPPING DOWN FROM THE NORTH INTO OUR CWA LATE SATURDAY. DUE
TO THE PROXIMITY OF BOTH MENTIONED FRONTS WILL SHOW JUST SLIGHT POPS
FOR ALL ZONES NORTH OF THE FLORIDA BORDER FOR THE WEDNESDAY
NIGHT/THURSDAY AND SATURDAY TIME FRAMES. OTHERWISE...IT SHOULD BE
DRY FOR THE REMAINDER OF THE EXTENDED PERIOD. TEMPERATURES WILL BE
ABOVE SEASONAL LEVELS THROUGH THE PERIOD WITH MAX TEMPS RANGING FROM
THE MID 80S TO AROUND 90 FOR ALL BUT THE FLORIDA COASTAL AREAS EACH
DAY.

&&

.AVIATION...CONVECTIVE ACTIVITY AHEAD OF A COLD FRONT WILL MOVE FROM
WEST TO EAST ACROSS THE TRI-STATE REGION THIS MORNING. ALL ACTIVITY
SHOULD BE EAST OF VLD BY 16Z. AFTER THE FRONT PASSES EACH TAF
SITE...EXPECT VFR CONDITIONS WITH BREEZY WEST WINDS SUSTAINED
AROUND 15 KTS WITH GUSTS IN THE 20 TO 30 KT RANGE. WINDS WILL
DIMINISH AFTER SUNSET AND SKIES WILL BE CLEAR.

&&

.MARINE...A STRONG PRESSURE GRADIENT BETWEEN DEPARTING LOW PRESSURE
AND ARRIVING HIGH PRESSURE WILL YIELD NORTHWESTERLY WINDS BETWEEN 15
AND 20 KTS THROUGH THE DAY TODAY INTO THE OVERNIGHT HOURS. SMALL
CRAFT OPERATORS ARE URGED TO EXERCISE CAUTION THROUGH TONIGHT. AS
HIGH PRESSURE SETTLES IN OVERHEAD ON SUNDAY...WINDS AND SEAS WILL
FALL BELOW HEADLINE CRITERIA AND ARE EXPECTED TO REMAIN THAT WAY
THROUGH EARLY NEXT WEEK.

&&

.FIRE WEATHER...FOR TODAY WE WILL UPGRADE THE FIRE WEATHER WATCH TO
A RED FLAG WARNING DUE TO A COMBINATION OF LOW RH...BREEZY WINDS AND
HIGH DISPERSION. FOR SUN...WE WILL SEE THE LOWER HUMIDITY SPREAD
ACROSS ALL OF NORTH FLORIDA...BUT IT WILL BE MUCH LESS WINDY AND
DISPERSION INDICES WILL BE LOWER. THEREFORE...WE WILL NEED TO WAIT
FOR THE FORECAST ENERGY RELEASE COMPONENT TO DETERMINE IF RED FLAG
CRITERIA CAN BE MET ON THAT DAY. IT NOW APPEARS THAT RED FLAG
CRITERIA WILL BE MET FOR ALL OF OUR SE AL AND GA ZONES SO A WATCH
WILL BE IN PLACE FOR SUNDAY AFTERNOON. MOISTURE LEVELS WILL BEGIN TO
GRADUALLY INCREASE EARLY NEXT WEEK WITH THE ONSHORE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   83  49  80  49  87 /  50   0   0   0   0
PANAMA CITY   75  53  70  56  77 /  20   0   0   0   0
DOTHAN        78  46  78  50  85 /  10   0   0   0   0
ALBANY        80  47  74  48  85 /  30   0   0   0   0
VALDOSTA      84  49  78  49  86 /  70   0   0   0   0
CROSS CITY    79  51  80  50  85 /  50   0   0   0   0
APALACHICOLA  76  52  74  55  76 /  40   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
     HOUSTON.

GA...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...
     BROOKS...CALHOUN...CLAY...COLQUITT...COOK...DECATUR...
     DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE...
     LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
     SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.

FL...HIGH RISK FOR RIP CURRENTS ALONG THE WALTON...BAY...AND GULF
     COUNTY BEACHES TODAY THROUGH LATE TONIGHT.

     RED FLAG WARNING FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM
     EDT /7 PM CDT/ THIS EVENING FOR THE FOLLOWING ZONES:
     CALHOUN...CENTRAL WALTON...GADSDEN...HOLMES...INLAND BAY...
     INLAND FRANKLIN...INLAND GULF...INLAND JEFFERSON...INLAND
     WAKULLA...INLAND WALTON...JACKSON...LEON...LIBERTY...
     MADISON...WASHINGTON.

GM...NONE.

&&

SHORT TERM/MARINE...HARRIGAN
LONG TERM/AVIATION/FIRE WX...BARRY
Hazardous weather outlook, Apr 16, 4:32 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
532 AM EDT SAT APR 16 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-171000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
532 AM EDT SAT APR 16 2011 /432 AM CDT SAT APR 16 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...SLIGHT RISK OF SEVERE STORMS FOR SOUTH CENTRAL GEORGIA AND THE
EASTERN BIG BEND OF FLORIDA THIS MORNING...

AS THE COLD FRONT ASSOCIATED WITH A STRONG UPPER LEVEL LOW PUSHES
EAST ACROSS SOUTH CENTRAL GEORGIA AND THE BIG BEND OF FLORIDA THIS
MORNING...THE CHANCE FOR AN ISOLATED TORNADO...STRONG WINDS...AND
LARGE HAIL EXISTS. THE THREAT FOR SEVERE WEATHER WILL END BY THE
LATE MORNING AND EARLY AFTERNOON AS THE FRONT CLEARS OUR FORECAST
AREA TO THE EAST. BEHIND THE FRONT...BREEZY CONDITIONS ARE EXPECTED
FOR THE DURATION OF THE DAY TODAY.

THE STRONG ONSHORE FLOW TODAY AND TONIGHT WILL LEAD TO AN ENHANCED
RISK OF RIP CURRENTS AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

HARRIGAN

In the hours before

Special weather statement, Apr 16, 3:30 AM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 AM EDT SAT APR 16 2011

FLZ013-016-026-GAZ156-157-160915-
CALHOUN-DECATUR-GADSDEN-GRADY-LIBERTY-
430 AM EDT SAT APR 16 2011

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR CALHOUN...DECATUR...
GADSDEN...GRADY AND LIBERTY COUNTIES...

* UNTIL 515 AM EDT/415 AM CDT/

AT 430 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 29 MILES NORTHWEST
OF TALLAHASSEE TO 31 MILES SOUTHEAST OF MARIANNA...OR ALONG A LINE
EXTENDING FROM FOWLSTOWN TO 6 MILES NORTHWEST OF LOWRY...MOVING
NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3105 8413 3063 8434 3035 8504 3052 8499
      3091 8454
TIME...MOT...LOC 0830Z 241DEG 32KT 3082 8450 3047 8485

25-CAMP
Special weather statement, Apr 16, 4:59 AM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 AM EDT SAT APR 16 2011

FLZ017-161030-
LEON-
559 AM EDT SAT APR 16 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON COUNTY...

* UNTIL 630 AM EDT

AT 556 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF TALLAHASSEE...OR NEAR TALLAHASSEE
COMM COLLEGE...MOVING EAST AT 30 MPH.

PEOPLE IN LEON COUNTY...INCLUDING THE CITY OF TALLAHASSEE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH FREQUENT
LIGHTNING.

LAT...LON 3052 8398 3052 8404 3046 8404 3043 8408
      3035 8442 3046 8446 3048 8440 3051 8441
      3055 8438 3068 8403 3067 8401 3060 8401
      3055 8398
TIME...MOT...LOC 0959Z 251DEG 28KT 3046 8434

42-DVD
Special weather statement, Apr 16, 5:39 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
639 AM EDT SAT APR 16 2011

FLZ017-161115-
LEON-
639 AM EDT SAT APR 16 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON COUNTY...

* UNTIL 715 AM EDT

AT 636 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF TALLAHASSEE...OR NEAR FORT
BRADEN...MOVING EAST AT 35 MPH.

PEOPLE IN CENTRAL LEON COUNTY...INCLUDING THE CITY OF TALLAHASSEE...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3041 8461 3041 8459 3046 8450 3047 8442
      3048 8440 3051 8441 3053 8438 3061 8412
      3045 8406 3043 8408 3039 8408 3030 8450
      3030 8457
TIME...MOT...LOC 1039Z 253DEG 31KT 3040 8449

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 2:57 AM CDTRip Current StatementTAEBay, Gulf, Walton22 hr
Apr 16, 3:30 AM CDTSpecial Weather StatementTAEGadsden45 min
Apr 16, 3:44 AM CDTSevere Thunderstorm WarningTAEGadsden, Leon46 min
Apr 16, 4:22 AM CDTSevere Thunderstorm WarningTAELeon38 min
Apr 16, 4:59 AM CDTSpecial Weather StatementTAELeon31 min
Apr 16, 5:39 AM CDTSpecial Weather StatementTAELeon36 min
Apr 16, 2:45 PM CDTRed Flag WarningTAELeon28 hr

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.